MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 26X3/8 IB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 26X3/8 IB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305110
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
Materials#: 305110 batch#: unknown.It was reported by the customer that caller reported having issues regarding pieces of the fill port entering the syringe causing the syringe to be obscured.Verbatim: rcc received complaint via email.Email(s) attached.¿ caller reported having issues regarding pieces of the fill port entering the syringe causing the syringe to be obscured.¿ did the caller insert the needle into the cartridge and encounter fill resistance? - no ¿ with how many syringes/needles did the caller experience the issue? - [caller reported at least 12] ¿ did all issues occur on the same day? ¿ no issues occurred: [within 2 months].¿ was the syringe/needle reused? - no.¿ product with issue - bd 26 g, 3/8" needle, pn 305110.¿ is product available for return to bd? ¿ no.¿ product lot # - unavailable.¿ did issue cause any injury? - no.¿ resolution ¿ caller successfully filled a cartridge with insulin.No further tandem follow up is required.Created by (b)(6) at 10/23/2023 4:39:42 pm.Subject: cts note since customer did not request to speak to supervisor no follow up is necessary.Cts to send goodwill order and close case.Created by (b)(6) at 10/23/2023 4:24:05 pm.Subject: cts note case owner on shift today.Task not needed, cts to mark it complete.Case owner confirmed she will perform f/u with customer.Created by (b)(6) at 10/20/2023 6:02:07 pm.Subject: clss call summary.Name: (b)(6).Dob: (b)(6) 1971.Case number: (b)(4).Product description: control-iq 7.6; t:slim x2.Case issue: adhesive issues / cartridge issues.Background: spoke with customer regarding adhesive issues with his ifs.Per crm, appears csa may be reaching out address cartridge issues and service issues with supplies.Troubleshooting: patient did not allow for clss to troubleshoot.Clss participated in active listening skills, offered infusion set samples and alternative products ¿ patient declined.Email / samples provided:n/a.Usps tracking number: n/a.Plan (#clss): advised patient the csa may be reaching out for escalated / supervisor support.Were additional complaints (not captured in this case) discussed? - no created by (b)(6) at 10/20/2023 4:20:01 pm.Subject: csa note csa received the following email: csa confirmed with case owner that customer did not request a supervisor but needs a follow up to complete documentation regarding issues reported.Csa advised cts to create a task as cts case owner will be shadowing.Customer name: (b)(6).Customer dob: (b)(6) 1971.Call back #: (b)(6).Case: (b)(4).Reason: cts received call from (b)(6) regarding replacements for cartridges and infusion sets upon requesting more information caller stated he has been having multiple issues such as adhesive, fill resistance, damaged cartridge, etc.For quite some time.Cts began documentation and as the call continued caller had many complaints regarding the designs/architecture of tandem's products.Caller was extremely unhappy with tandem not only for its products but for the amount of documentation needed to get replacements.Caller declined receiving autsoft 90s as the customer stated they do not work for him cts advised they would send autsoft xc replacements to de-escalate situation.Cts attempted to transfer to clss and was unable to due to long wait times.Cts to email clss regarding a follow up.Caller requested follow up to be before noon cst today and is unable for a follow up this weekend.However, caller is available monday-friday next week at any time.Please reach out for any more information regarding this case.
 
Additional Manufacturer Narrative
Pr 9205803: initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Device problem code: a180104 - device contamination with chemical or other material patient problem code: f26 ¿ no health consequences or impact.
 
Additional Manufacturer Narrative
(b)(4) follow up: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of defect during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.
 
Event or Problem Description
No additional information received.Materials#: 305110, batch#: unknown.It was reported by the customer that caller reported having issues regarding pieces of the fill port entering the syringe causing the syringe to be obscured.Verbatim: rcc received complaint via email.Email(s) attached.Caller reported having issues regarding pieces of the fill port entering the syringe causing the syringe to be obscured.Did the caller insert the needle into the cartridge and encounter fill resistance? - no with how many syringes/needles did the caller experience the issue? - [caller reported at least 12] did all issues occur on the same day? no.Issues occurred: [within 2 months] was the syringe/needle reused? no.Product with issue - bd 26 g, 3/8" needle, pn 305110.Is product available for return to bd? no.Product lot # - unavailable.Did issue cause any injury? no.Resolution ¿ caller successfully filled a cartridge with insulin.No further tandem follow up is required.Created by (b)(6) at 10/23/2023 4:39:42 pm.Subject: cts note.Since customer did not request to speak to supervisor no follow up is necessary.Cts to send goodwill order and close case.Created by (b)(6) at 10/23/2023 4:24:05 pm.Subject: cts note.Case owner on shift today.Task not needed, cts to mark it complete.Case owner confirmed she will perform f/u with customer.Created by (b)(6) at 10/20/2023 6:02:07 pm.Subject: clss call summary.Name: (b)(6).Dob: (b)(6) 1971.Case number: (b)(4).Product description: control-iq 7.6; t:slim x2.Case issue: adhesive issues / cartridge issues.Background: spoke with customer regarding adhesive issues with his ifs.Per crm, appears csa may be reaching out address cartridge issues and service issues with supplies.Troubleshooting: patient did not allow for clss to troubleshoot.Clss participated in active listening skills, offered infusion set samples and alternative products ¿ patient declined.Email / samples provided: n/a.Usps tracking number: n/a.Plan (#clss): advised patient the csa may be reaching out for escalated / supervisor support.Were additional complaints (not captured in this case) discussed? no.Created by (b)(6) at 10/20/2023 4:20:01 pm.Subject: csa note.Csa received the following email: csa confirmed with case owner that customer did not request a supervisor but needs a follow up to complete documentation regarding issues reported.Csa advised cts to create a task as cts case owner will be shadowing.Customer name: (b)(6).Customer dob: (b)(6) 1971.Call back #: (b)(6).Case: (b)(4).Reason: cts received call from (b)(6) regarding replacements for cartridges and infusion sets upon requesting more information caller stated he has been having multiple issues such as adhesive, fill resistance, damaged cartridge, etc.For quite some time.Cts began documentation and as the call continued caller had many complaints regarding the designs/architecture of tandem's products.Caller was extremely unhappy with tandem not only for its products but for the amount of documentation needed to get replacements.Caller declined receiving autsoft 90s as the customer stated they do not work for him cts advised they would send autsoft xc replacements to de-escalate situation.Cts attempted to transfer to clss and was unable to due to long wait times.Cts to email clss regarding a follow up.Caller requested follow up to be before noon cst today and is unable for a follow up this weekend.However, caller is available monday-friday next week at any time.Please reach out for any more information regarding this case.

Brand Name
NEEDLE 26X3/8 IB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18209872
Report Number1911916-2023-00860
Device Sequence Number6295273
Product Code FMI
UDI-Device Identifier30382903051107
UDI-Public(01)30382903051107
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number305110
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date11/27/2023
Supplement Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown